High Wind, Northeast Highlands
- When
- June 27, 3:56 PM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
A shower produced gusty winds at the Raton Aiport.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A shower produced gusty winds at the Raton Aiport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 27, 2:02 PM MST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT FRI JUN 27 2008 .DISCUSSION... THUNDERSTORMS HAVE BEEN SLOW TO GET STARTED THIS AFTERNOON THANKS TO ABUNDANT CLOUD COVER. STORMS HAVE FINALLY STARTED ACROSS THE GILA REGION...WHERE BETTER MOISTURE EXISTS AND LIES WITHIN A FAVORABLE REGION OF THE SUBTROPICAL JET. CAN NOT RULE OUT A STRONG STORM THIS AFTERNOON OR EVENING. ACROSS THE EAST...MID AND HIGH LEVEL CLOUDS HAVE SLOWED DAYTIME HEATING...AND MIXING HAS ALLOWED DEWPOINTS TO DROP INTO THE 20S AND 30S. HOWEVER...A OUTFLOW BOUNDARY FROM MORNING CONVECTION ACROSS KANSAS AND OKLAHOMA HAS MADE ITS WAY INTO NORTHEAST NEW MEXICO...AND UPSLOPE FLOW MAY HELP INITIATE CONVECTION IN THESE AREAS LATER THIS AFTERNOON...WITH TCU ALREADY NOTED ON SATELLITE IMAGERY. DEPENDING ON AMOUNT OF CONVECTION...COULD SEE AN EAST WIND INTO THE ABQ AREA TONIGHT...BUT CHANCES SEEM MINIMAL ATTM. A BACK DOOR COLD FRONT CURRENTLY LYING ACROSS SOUTHEAST COLORADO WILL CONTINUE TO PUSH SOUTHWARD ACROSS EASTERN NEW MEXICO TONIGHT THROUGH THE MORNING HOURS. AS IT DOES SO...RICHER MOISTURE WILL BE FILTERED INTO THE EASTERN PLAINS. A STORM OR TWO COULD FIRE ALONG THE FRONT TONIGHT...AS SUGGESTED BY THE SREF...BUT BEST CHANCES FOR CONVECTION APPEAR TO BE SATURDAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AS A REINFORCING COLD FRONTAL PUSH DROPS SOUTH AND CONVECTION FIRES ALONG IT. HAVE INCREASED POPS INTO THE LIKELY CATEGORY ALONG THE EAST SLOPES OF THE SANGRES SATURDAY AFTERNOON...WITH HIGH CHANCE POPS EXTENDING SOUTH AND EASTWARD ACROSS THE HIGH PLAINS SATURDAY EVENING. A STRONG OR SEVERE STORM WILL BE POSSIBLE ACROSS THE EASTERN PLAINS. ALSO APPEARS THAT SATURDAY EVENING WILL BE THE BEST CHANCE FOR A STRONG EAST WIND INTO THE RIO GRANDE VALLEY...WITH GUSTS UP TO 45 MPH POSSIBLE. AS MOISTURE SPREADS FROM EAST TO WEST SATURDAY NIGHT...AND UPPER HIGH ALSO SHIFTS WESTWARD...BEST CHANCES OF PRECIPITATION FOR SUNDAY WILL ALSO SHIFT WEST...AND WILL INITIATE ALONG THE HIGHER TERRAIN. UPPER HIGH REMAINS TO OUR WEST THROUGH MID WEEK...AND WITH NOTHING TO COMPLETELY SCOUR OUT THE MOISTURE...DAILY ROUNDS OF ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL PERSIST ACROSS THE STATE. 34 && .AVIATION... VFR CONDITIONS ALL TAF SITES INTO THIS EVENING WITH EXCEPTION OF ISOLD LCL MTN TOP OBSCURATIONS...MVFR CIGS AND VSBYS MAINLY WELL SOUTH OF INTERSTATE 40. WIND GUSTS TO 45 KNOTS AND SMALL HAIL ARE POSSIBLE NEAR CONVECTION IN THE SE WITH MAINLY GUSTY WINDS ACROSS THE WEST CENTRAL AND SOUTHWEST. STORMS WILL DISSIPATE MOST AREAS AFTER SUNSET WITH THE EXCEPTION OF FAR SE NM AND POSSIBLY FAR NE NM...THE LATTER AREA SEEING A BACK DOOR COLD FRONT ARRIVING LATER THIS EVENING. SOME PATCHY MVFR...AND NEAR TO A FEW HOURS PAST DAWN...IFR CIGS ACROSS ROUGHLY THE NE QUARTER OF NM. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... SO FAR TODAY THE EXPECTED LESSER COVERAGE OF THUNDERSTORMS HAS MATERIALIZED. MOSTLY DRY T THE RULE THOUGH THE GILA REGION AND E PLAINS TO S OF INTERSTATE 40 HAS GREATEST CHANCE OF AT LEAST SOME WET STORMS INTO THE EVENING. MODELS CONTINUE TO INDICATE STRONG LOW LEVEL MOISTURE SURGE ASSOCIATED WITH A SURFACE FRONT PLOWING WEST THROUGH THE CENTRAL MTN CHAIN LATER TONIGHT INTO SATURDAY. SHOWER/STORM ACTIVITY WILL BE IN FULL SWING INTO EARLY NEXT WEEK AS WEAK DISTURBANCES MIGRATE THROUGH THE 500MB RIDGE CENTERED OVER NM. MINIMUM HUMIDITY VALUES WILL STILL RANGE FROM THE UPPER TEENS OVER THE FAR WEST TO NEAR 30 IN THE EAST. OVERNIGHT RH RECOVERIES MUCH HIGHER AREAWIDE SAT NIGHT THRU THE MIDDLE OF NEXT WEEK. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 56 95 61 92 / 10 5 5 20 GALLUP.......................... 49 89 51 88 / 10 10 10 20 GRANTS.......................... 51 90 55 86 / 10 10 10 30 GLENWOOD........................ 57 94 57 94 / 20 10 10 30 CHAMA........................... 40 82 43 78 / 10 20 30 50 LOS ALAMOS...................... 55 83 54 80 / 10 30 40 40 RED RIVER....................... 39 73 41 68 / 10 40 50 50 TAOS............................ 48 84 50 80 / 10 40 40 40 SANTA FE........................ 56 87 58 81 / 20 30 40 50 SANTA FE AIRPORT................ 54 88 57 84 / 20 30 40 40 ESPANOLA........................ 53 91 57 86 / 10 20 30 40 ALBUQUERQUE HEIGHTS............. 66 92 66 87 / 20 20 20 40 ALBUQUERQUE VALLEY.............. 61 93 64 89 / 10 20 20 40 ALBUQUERQUE FOOTHILLS........... 62 88 62 85 / 20 20 30 40 ALBUQUERQUE WEST MESA........... 63 93 64 89 / 10 20 20 40 SOCORRO......................... 61 93 63 90 / 10 20 20 30 SANDIA PARK/CEDAR CREST......... 52 84 53 78 / 20 40 50 40 MORIARTY/ESTANCIA............... 55 84 55 82 / 20 40 50 50 CARRIZOZO....................... 61 91 61 87 / 30 30 30 50 RUIDOSO......................... 54 82 53 75 / 30 30 50 50 RATON........................... 53 81 54 79 / 30 50 50 40 LAS VEGAS....................... 53 81 51 77 / 30 50 50 50 ROY............................. 58 81 58 79 / 30 30 40 20 CLAYTON......................... 60 81 60 83 / 30 30 40 30 SANTA ROSA...................... 61 89 59 84 / 30 30 50 40 TUCUMCARI....................... 65 90 64 87 / 30 30 40 30 FORT SUMNER..................... 66 89 65 85 / 30 30 40 40 CLOVIS.......................... 66 90 63 85 / 30 30 40 30 PORTALES........................ 67 91 64 85 / 30 30 40 30 ROSWELL......................... 70 96 69 87 / 30 30 40 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34/43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 27 2008 NMZ001>021-026-281200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING OVER PARTS OF THE NORTHEAST PLAINS. ELSEWHERE IN THE EASTERN PLAINS...AN ISOLATED STRONG TO SEVERE THUNDERSTORM PRODUCING LARGE HAIL OR DAMAGING WINDS IS POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS IN WESTERN AND CENTRAL AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT LARGE HAIL AND DAMAGING WINDS.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2008Every state in 2008This day in weather historyWarnings in New Mexico, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98061.